Alert archive / Montana / Flood Watches in 2011

Flood Watch 4, NWS Missoula, MT

May 23, 2011Missoula County, Ravalli County, Montana; Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this flood watch at May 23, 2011, 2:37 PM MDT for Missoula County, Ravalli County, Montana; Clearwater County, Idaho County, Idaho. It took effect at May 24, 2011, 12:00 AM MDT. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 2:37 PM MDT (20:37 UTC)
In effect from
May 24, 2011, 12:00 AM MDT
Expired
May 26, 2011, 2:26 PM MDT
In force
62 hr
Issued by
NWS Missoula, MT
Flood severity
None

Counties Clearwater County, ID, Idaho County, ID, Missoula County, MT, Ravalli County, MT

The radar

The Missoula radar (KMSX), 93 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WGUS65 KMSO 232037
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
237 PM MDT MON MAY 23 2011

IDC049-240445-
/O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO-
237 PM MDT MON MAY 23 2011 /137 PM PDT MON MAY 23 2011/

...FLOOD WATCH IN EFFECT FOR THE SOUTH FORK OF CLEARWATER RIVER
AT STITES INCLUDING SMALL STREAMS AND CREEKS IN IDAHO COUNTY UNTIL
FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES DUE
  TO SNOWMELT AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL MONDAY
  NIGHT INTO TUESDAY WILL IMPACT THE RIVER STAGE OF THE SOUTH FORK
  OF CLEARWATER RIVER AT STITES. RAPID RISES IN THE LEVEL ARE
  POSSIBLE DURING THE DAY TUESDAY.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES
  TUESDAY AS WELL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO
  IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG
  NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

IDC035-240445-
/O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-
137 PM PDT MON MAY 23 2011

...FLOOD WATCH IN EFFECT FOR THE CLEARWATER RIVER AT OROFINO AND
SMALL CREEKS IN CLEARWATER COUNTY UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR THE CLEARWATER RIVER AT OROFINO DUE TO SNOWMELT
  AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL
  MONDAY NIGHT INTO TUESDAY WILL IMPACT THE RIVER STAGE OF THE
  CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE
  POSSIBLE DURING THE DAY TUESDAY.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES
  TUESDAY AS WELL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO
  IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG
  NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MTC081-240445-
/O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAVALLI-
237 PM MDT MON MAY 23 2011

...FLOOD WATCH IN EFFECT FOR THE BITTERROOT RIVER IN RAVALLI
COUNTY UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR THE BITTERROOT RIVER DUE TO SNOWMELT AND HEAVY
  RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY
  RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES TO
  THE BITTERROOT RIVER THROUGHOUT MUCH OF RAVALLI COUNTY.

* AREAS CREEKS ARE ALSO EXPECTED TO RESPOND TO THE ADDITIONAL
  RAINFALL WITH INCREASING FLOWS. THESE FLOWS WILL IMPACT THE
  RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN
  THE LEVEL ARE POSSIBLE DURING THE DAY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MTC063-240445-
/O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSOULA-
237 PM MDT MON MAY 23 2011

...FLOOD WATCH IN EFFECT FOR THE BITTERROOT RIVER IN MISSOULA
COUNTY UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR THE BITTERROOT RIVER IN MISSOULA COUNTY DUE TO
  SNOWMELT AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY
  RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES IN
  WATER LEVEL TO THE BITTERROOT RIVER IN SOUTHERN MISSOULA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
7 follow-up statements
514 
WGUS65 KMSO 232109 CCA
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
259 PM MDT MON MAY 23 2011

IDC049-240515-
/O.COR.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO-
259 PM MDT MON MAY 23 2011 /159 PM PDT MON MAY 23 2011/

...FLOOD WATCH IN EFFECT FOR THE SOUTH FORK OF CLEARWATER RIVER
AT STITES INCLUDING SMALL STREAMS AND CREEKS IN IDAHO COUNTY UNTIL
FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES DUE
  TO SNOWMELT AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL
  MONDAY NIGHT INTO TUESDAY WEEK WILL IMPACT THE RIVER STAGE OF
  THE SOUTH FORK OF CLEARWATER RIVER AT STITES. RAPID RISES IN THE
  LEVEL ARE POSSIBLE DURING THE DAY TUESDAY.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES
  TUESDAY AS WELL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO
  IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG
  NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

IDC035-240515-
/O.COR.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-
159 PM PDT MON MAY 23 2011

...FLOOD WATCH IN EFFECT FOR THE CLEARWATER RIVER AT OROFINO AND
SMALL CREEKS IN CLEARWATER COUNTY UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR THE CLEARWATER RIVER AT OROFINO DUE TO SNOWMELT
  AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL
  MONDAY NIGHT INTO TUESDAY WILL IMPACT THE RIVER STAGE OF THE
  CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE
  POSSIBLE DURING THE DAY TUESDAY.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES
  TUESDAY AS WELL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO
  IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG
  NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MTC081-240515-
/O.COR.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAVALLI-
259 PM MDT MON MAY 23 2011

...FLOOD WATCH IN EFFECT FOR THE BITTERROOT RIVER IN RAVALLI
COUNTY UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR THE BITTERROOT RIVER DUE TO SNOWMELT AND HEAVY
  RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY
  RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES TO
  THE BITTERROOT RIVER THROUGHOUT MUCH OF RAVALLI COUNTY.

* AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE
  ADDITIONAL RAINFALL WITH INCREASING FLOWS AND REACHING BANKFULL
  DURING THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MTC063-240515-
/O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSOULA-
259 PM MDT MON MAY 23 2011

...FLOOD WATCH IN EFFECT FOR THE BITTERROOT RIVER IN MISSOULA
COUNTY UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR THE BITTERROOT RIVER IN MISSOULA COUNTY DUE TO
  SNOWMELT AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY
  RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES IN
  WATER LEVEL TO THE BITTERROOT RIVER IN SOUTHERN MISSOULA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
364 
WGUS65 KMSO 240323
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
923 PM MDT MON MAY 23 2011

IDC049-242100-
/O.CON.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO-
923 PM MDT MON MAY 23 2011 /823 PM PDT MON MAY 23 2011/

...FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTH FORK OF THE CLEARWATER
RIVER AT STITES INCLUDING SMALL STREAMS AND CREEKS IN IDAHO COUNTY
UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES DUE TO
  SNOWMELT AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL
  THROUGH TUESDAY WILL IMPACT THE RIVER STAGE OF THE SOUTH FORK
  OF CLEARWATER RIVER AT STITES. RAPID RISES IN THE LEVEL ARE
  POSSIBLE DURING THE DAY TUESDAY.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES.
  PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY
  SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY
  AND ROAD CORRIDORS THROUGHOUT THE REGION.

&&

$$

IDC035-242100-
/O.CON.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-
823 PM PDT MON MAY 23 2011

...FLOOD WATCH REMAINS IN EFFECT FOR THE CLEARWATER RIVER AT OROFINO AND
SMALL CREEKS IN CLEARWATER COUNTY UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* THE CLEARWATER RIVER AT OROFINO DUE TO SNOWMELT AND HEAVY
  RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL
  THROUGH TUESDAY WILL IMPACT THE RIVER STAGE OF THE
  CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE
  POSSIBLE DURING THE DAY TUESDAY.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES.
  PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY
  SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY
  AND ROAD CORRIDORS THROUGHOUT THE REGION.

&&

$$

MTC081-242100-
/O.CON.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAVALLI-
923 PM MDT MON MAY 23 2011

...FLOOD WATCH REMAINS IN EFFECT FOR THE BITTERROOT RIVER IN RAVALLI
COUNTY UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* THE BITTERROOT RIVER DUE TO SNOWMELT AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY
  RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES TO
  THE BITTERROOT RIVER THROUGHOUT MUCH OF RAVALLI COUNTY.

* AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE
  ADDITIONAL RAINFALL WITH INCREASING FLOWS AND REACHING BANKFULL
  DURING THE WEEK.

&&

$$

MTC063-242100-
/O.CON.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSOULA-
923 PM MDT MON MAY 23 2011

...FLOOD WATCH REMAINS IN EFFECT FOR THE BITTERROOT RIVER IN MISSOULA
COUNTY UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* THE BITTERROOT RIVER IN MISSOULA COUNTY DUE TO SNOWMELT AND
  HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY
  RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES IN
  WATER LEVEL TO THE BITTERROOT RIVER IN SOUTHERN MISSOULA COUNTY.

&&

$$
144 
WGUS65 KMSO 242021
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
221 PM MDT TUE MAY 24 2011

IDC049-260000-
/O.EXT.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO-
221 PM MDT TUE MAY 24 2011 /121 PM PDT TUE MAY 24 2011/

...FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTH FORK OF THE
CLEARWATER RIVER AT STITES INCLUDING SMALL STREAMS AND CREEKS IN
IDAHO COUNTY UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR 

* SOUTH FORK OF THE CLEARWATER RIVER AT STITES DUE TO SNOWMELT AND
  HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* NOTICEABLE RISES HAVE BEEN OBSERVED ON THE CLEARWATER RIVER AT
  STITES DUE TO RAINFALL RECEIVED OVER THE RIVER BASIN OVERNIGHT
  MONDAY INTO TUESDAY. ADDITIONAL RISES THAT WILL TAKE THE RIVER
  INTO FLOOD STAGE ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY AS
  ANOTHER VERY MOIST WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY
  RAINFALL ACROSS THE REGION.

* ADDITIONAL CREEKS IN THE AREA ARE EXPECTED TO REMAIN ELEVATED
  BEFORE SEEING ADDITIONAL RISES FROM RAINFALL ON WEDNESDAY NIGHT
  INTO THURSDAY. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT
  STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW
  HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION.

&&

$$

IDC035-260000-
/O.EXT.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-
121 PM PDT TUE MAY 24 2011

...FLOOD WATCH REMAINS IN EFFECT FOR THE CLEARWATER RIVER AT
OROFINO INCLUDING SMALL STREAMS AND CREEKS IN CLEARWATER COUNTY
UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* CLEARWATER RIVER AT OROFINO DUE TO SNOWMELT AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL LATE
  WEDNESDAY INTO THURSDAY WILL IMPACT THE RIVER STAGE OF THE
  CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE
  POSSIBLE DURING LATE WEDNESDAY INTO THURSDAY.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. 
  PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY 
  SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY 
  AND ROAD CORRIDORS THROUGHOUT THE REGION. 

&&

$$

MTC081-260000-
/O.EXT.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAVALLI-
221 PM MDT TUE MAY 24 2011

...FLOOD WATCH REMAINS IN EFFECT FOR THE BITTERROOT RIVER IN
RAVALLI COUNTY UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* BITTERROOT RIVER DUE TO SNOWMELT AND HEAVY RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY
  RAINFALL RUNOFF LATE WEDNESDAY NIGHT INTO THURSDAY WILL BRING
  ADDITIONAL RISES TO THE BITTERROOT RIVER THROUGHOUT MUCH OF
  RAVALLI COUNTY.

* AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE 
  ADDITIONAL RAINFALL WITH INCREASING FLOWS AND REACHING 
  BANKFULL DURING THE WEEK. 

&&

$$

MTC063-260000-
/O.EXT.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSOULA-
221 PM MDT TUE MAY 24 2011

...FLOOD WATCH REMAINS IN EFFECT FOR THE BITTERROOT RIVER IN
MISSOULA COUNTY UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* BITTERROOT RIVER IN MISSOULA COUNTY DUE TO SNOWMELT AND HEAVY
  RAINFALL.

* UNTIL FURTHER NOTICE.

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY
  RAINFALL RUNOFF LATE WEDNESDAY NIGHT INTO THURSDAY WILL BRING
  ADDITIONAL RISES IN WATER LEVEL TO THE BITTERROOT RIVER IN
  SOUTHERN MISSOULA COUNTY.

&&

$$
832 
WGUS65 KMSO 251746
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
1146 AM MDT WED MAY 25 2011

MTC063-081-251900-
/O.CAN.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSOULA-RAVALLI-
1146 AM MDT WED MAY 25 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WEST CENTRAL MONTANA HAS BEEN
CANCELLED. THE BITTERROOT RIVER WILL CONTINUE TO RUN HIGH...BUT IT
IS NOT EXPECTED TO REACH FLOOD STAGE AT THIS TIME.

$$

IDC049-260600-
/O.CON.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO-
1146 AM MDT WED MAY 25 2011 /1046 AM PDT WED MAY 25 2011/

...FLOOD WATCH REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING 
 COUNTY...IDAHO.

* UNTIL FURTHER NOTICE

* NOTICEABLE RISES HAVE BEEN OBSERVED ON THE CLEARWATER RIVER AT
  STITES DUE TO RAINFALL RECEIVED OVER THE RIVER BASIN THROUGH
  TUESDAY. ADDITIONAL RISES THAT WILL TAKE THE RIVER INTO FLOOD
  STAGE ARE EXPECTED TONIGHT INTO THURSDAY AS ANOTHER VERY MOIST
  WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY RAINFALL ACROSS
  THE REGION.

* ADDITIONAL CREEKS IN THE AREA ARE EXPECTED TO REMAIN ELEVATED
  BEFORE SEEING ADDITIONAL RISES FROM RAINFALL TONIGHT INTO
  THURSDAY. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT
  STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW
  HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION.

&&

$$

IDC035-260600-
/O.CON.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-
1046 AM PDT WED MAY 25 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING 
 COUNTY...CLEARWATER.

* UNTIL FURTHER NOTICE

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL LATE
  TODAY INTO THURSDAY WILL IMPACT THE RIVER STAGE OF THE
  CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE
  POSSIBLE DURING THIS TIME.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. 
 PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY 
 SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY 
 AND ROAD CORRIDORS THROUGHOUT THE REGION. 

&&

$$
072 
WGUS65 KMSO 260549
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
1149 PM MDT WED MAY 25 2011

IDC049-261800-
/O.EXT.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO-
1149 PM MDT WED MAY 25 2011 /1049 PM PDT WED MAY 25 2011/

...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING 
 COUNTY...IDAHO.

* THROUGH THURSDAY EVENING

* NOTICEABLE RISES HAVE BEEN OBSERVED ON THE CLEARWATER RIVER AT
  STITES DUE TO RAINFALL RECEIVED OVER THE RIVER BASIN. ADDITIONAL
  RISES THAT WILL TAKE THE RIVER INTO FLOOD STAGE COULD OCCUR TODAY
  AS ANOTHER VERY MOIST WEATHER SYSTEM WILL PRODUCE MODERATE TO
  HEAVY RAINFALL ACROSS THE REGION.

* ADDITIONAL CREEKS IN THE AREA ARE EXPECTED TO REMAIN ELEVATED
  BEFORE SEEING ADDITIONAL RISES FROM RAINFALL. PERIODS OF
  PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED
  HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD
  CORRIDORS THROUGHOUT THE REGION.

&&

$$

IDC035-261800-
/O.EXT.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-
1049 PM PDT WED MAY 25 2011

...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING 
 COUNTY...CLEARWATER.

* THROUGH THURSDAY EVENING

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL
  THROUGH TODAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER
  RIVER IN OROFINO. RAPID RISES IN TO FLOOD STAGE ARE POSSIBLE
  DURING THIS TIME.

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. 
 PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY 
 SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY 
 AND ROAD CORRIDORS THROUGHOUT THE REGION. 

&&

$$
800 
WGUS65 KMSO 260921
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
321 AM MDT THU MAY 26 2011

IDC049-261030-
/O.CAN.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO-
321 AM MDT THU MAY 26 2011 /221 AM PDT THU MAY 26 2011/

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO FOR THE
SOUTH FORK CLEARWATER RIVER AT STITES HAS BEEN UPGRADED TO A 
FLOOD WARNING.

$$

IDC035-262100-
/O.CON.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-
221 AM PDT THU MAY 26 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING 
 COUNTY...CLEARWATER.

* THROUGH THIS EVENING

* CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL 
 THROUGH TODAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER 
 RIVER IN OROFINO. RAPID RISES IN TO FLOOD STAGE ARE POSSIBLE 
 DURING THIS TIME. 

* ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. 
 PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY 
 SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY 
 AND ROAD CORRIDORS THROUGHOUT THE REGION. 

&&

$$
743 
WGUS65 KMSO 262026
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
226 PM MDT THU MAY 26 2011

IDC035-262130-
/O.CAN.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-
126 PM PDT THU MAY 26 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO HAS BEEN
CANCELLED. CREEKS MAY SEE ADDITIONAL RISES THROUGH TONIGHT BUT THE
CLEARWATER RIVER IS NOT FORECAST TO REACH FLOOD STAGE.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at May 23, 2:26 PM MDT, 11 minutes earlier.

Area forecast discussion, May 23, 2:26 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
226 PM MDT MON MAY 23 2011

.DISCUSSION...A VERY ACTIVE WEATHER PERIOD WITH SOME FLOODING IS
IN STORE FOR WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH THE
MEMORIAL DAY WEEKEND.

THE FIRST SIGNIFICANT IMPACT IS EXPECTED TONIGHT AND TUESDAY. A
MOIST WEATHER SYSTEM SHOULD SHIFT NORTHWARD INTO SOUTHWEST MONTANA
AND LEMHI COUNTY THIS EVENING AND OVERNIGHT...AND THEN NORTHWARD
ACROSS THE CLEARWATERS AND REMAINDER OF WESTERN MONTANA LATE
TONIGHT AND TUESDAY. RAIN AMOUNTS COULD BE VERY SUBSTANTIAL AND
MORE THAN ONE INCH IN THE CLEARWATERS AND 0.25 TO 0.75 ELSEWHERE.
THE BULLS EYE OF PRECIPITATION IN THE CLEARWATERS COULD PRODUCE
SIGNIFICANT STREAM RISES. THE SHOWERS LATE SUNDAY COMBINED WITH
THE ONGOING SNOW MELT IS ALREADY PRODUCING STREAM RISES ACROSS THE
REGION. THE ADDED RAIN TONIGHT INTO TUESDAY SHOULD FURTHER
INCREASE THE FLOWS ON THE CLARK FORK AND BITTERROOT RIVER SYSTEM.
SEE WWW.WEATHER.GOV/MISSOULA FOR FLOOD HIGHLIGHT DETAILS.

A RIDGE OF HIGH PRESSURE SHOULD SUPPORT A DRY...BUT MUCH WARMER
AFTERNOON WEDNESDAY WITH ADDITIONAL SNOW MELT.

THE NEXT SIGNIFICANT IMPACT IS EXPECTED LATE WEDNESDAY NIGHT AND
THURSDAY WITH PASSAGE OF VIGOROUS...MOIST AND COOL PACIFIC WEATHER
SYSTEM. THE FIRST IMPACT WILL BE ADDITIONAL STREAM RISES DUE AREAS
OF MODERATE TO HEAVY RAIN...ESPECIALLY IN THE CLEARWATERS...
BITTERROOTS...MISSION MOUNTAINS...AND GLACIER PARK REGION.
HOWEVER...THE IMPACTS GO BEYOND JUST THE RAIN...WITH SNOW LEVELS
EXPECTED TO LOWER TO NEAR OR BELOW MANY OF THE HIGHER MOUNTAIN
PASS LEVELS BY EARLY THURSDAY.

IF THIS WAS NOT ENOUGH...LONGER RANGE MODELS ARE CONSISTENT IN
SHOWING A VERY COOL AND MOIST WEATHER SYSTEM IMPACTING THE
NORTHERN ROCKIES FOR MEMORIAL DAY WEEKEND. THIS SYSTEM COULD
PRODUCE MORE MOUNTAIN SNOW AND OCCASIONAL VALLEY RAIN AS WELL.

&&

.AVIATION...A MOIST WEATHER SYSTEM IS EXPECTED TO SHIFT INTO
SOUTHWEST MONTANA AND LEMHI COUNTY IMPACTING KBTM AND KSMN EARLY
THIS EVENING WITH SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS.
LOCAL TERRAIN OBSCURATIONS ARE LIKELY WITHIN THE HEAVIER SHOWERS.
THIS WEATHER SYSTEM SHOULD FURTHER DEVELOP OVERNIGHT INTO TUESDAY
PRODUCING MORE WIDESPREAD RAIN OVER WESTERN MONTANA AND NORTH
CENTRAL IDAHO LATE TONIGHT AND TUESDAY. MORE WIDESPREAD MOUNTAIN
OBSCURATIONS SHOULD DEVELOP WITH THIS MORE WIDESPREAD
PRECIPITATION EVENT.

&&

NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...BAUCK/ZUMPFE/NOLTE
LONG TERM....BAUCK/ZUMPFE
AVIATION...BAUCK

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 11:44 AM MDTAreal Flood WarningMSOMissoula72 hr

Nearby

Flood Watches in Montana, 2011Flood Watches in Idaho, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.